MAUDE Adverse Event Report: COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G30473
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a ureteroscopy, the metal core of a hiwire nitinol hydrophilic wire guide was exposed.It was difficult to load a stent onto the wire to end the case, so another wire was used to complete the procedure.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.There was no harm to the patient.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event summary as reported, during a ureteroscopy, the metal core of a hiwire nitinol hydrophilic wire guide was exposed.It was difficult to load a stent onto the wire to end the case, so another wire was used to complete the procedure.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.There was no harm to the patient.Investigation - evaluation reviews of the complaint history, device history record, instructions for use, and quality control procedures and a visual inspection of the device were conducted during the investigation.Two devices were returned for investigation in opened packaging labelled with lot 71002508.On device a, an apparent scrape was noted in the coating approximately 65mm from the distal tip.On device b, a bump was observed on the wire guide in the coating at approximately 90 mm from the distal tip.Both devices were forwarded to the supplier for further investigation.The luer hub of device a was missing.The device presented an overall length 150.4cm and a finished diameter of.03530¿ to.03670¿.A gage bushing certified to be.0380¿ could not be passed over the length of the device.After flushing the specimen wire with blood-bank saline, the device was subjected to visual and tactile examination.The device coating appeared visually and tactilely consistent when examined at 1x ¿ 18 inches, unaided, wet.The device presented approximately a 2 cm bend at the distal tip.The specimen also presented skive/cut damage with material removal at 22.3 cm to 24.1 cm towards the distal aspect of the wire.Additionally, the specimen presented skived/cut damage of 1 cm at the proximal end exposing the core wire.Except where noted, the specimen device appeared visually and dimensionally correct.A gage bushing of 0.038¿ was passed over device b without any problem, which indicates the wire diameter measured within specification.A review of the device history records conducted by the supplier did not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing, the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.The history records indicate this product was final inspection tested and was determined to be acceptable.The supplier investigation concluded that the product met specification at the time of shipment.A document-based investigation evaluation was also performed by cook.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place.The device is provided with instructions for use which caution the following: ¿manipulation of wire guide requires appropriate imaging control.Use caution not to force or over manipulate the wire guides when gaining access.When using wire guide through a metal cannula/needle, use caution as damage may occur to outer coating.¿ based on the available information, cook has concluded that a cause for this event could not be established.It was not possible to rule out clinical or procedural factors.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per a risk assessment review, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
HIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15508448
Report Number1820334-2022-01555
Device Sequence Number5824961
Product Code OCY
UDI-Device Identifier00827002304734
UDI-Public(01)00827002304734(17)250123(10)71002508
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2025
Device Model NumberG30473
Device Catalogue NumberHW-038150
Device Lot Number71002508
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer11/11/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale